Journal of Mathematical Sciences

, Volume 236, Issue 1, pp 71–82 | Cite as

Structure of Rank-One Matrices Over the Domain of Principal Ideals Relative to Similarity Transformations

  • V. М. Prokip

We study the structure of rank-one matrices over the domain of principal ideals relative to equivalence and similarity transformations. The canonical form of rank-one matrices relative to similarity transformations is established. We propose conditions under which a pair of rank-one matrices is reduced to the triangular form by a similarity transformation.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    F. Gruneval’d and N. K. Iyudu, “Problem of conjugation for 2 × 2 -matrices over the rings of polynomials,” Sovrem. Mat. Ee Prilozh. (Akad. Nauk Gruzii, Inst. Kibernet.), 30, Part 3, 31–45 (2005).Google Scholar
  2. 2.
    A. A. Nechaev, “Similarity of matrices over a commutative Artinian local ring,” Trudy Semin. im. Petrovskogo, Issue 9, 81–101 (1983); English translation: J. Sov. Math., 33, No. 5, 1221–1237 (1986).Google Scholar
  3. 3.
    V. M. Prokip, “Diagonalization of matrices over the domain of principal ideals with minimal polynomial m(λ) = (λ − α)(λ − β) , α ≠ β ,” Ukr. Mat. Visn., 7, No. 2, 212–219 (2010); English translation: J. Math. Sci., 174, No. 4, 481–485 (2011).Google Scholar
  4. 4.
    V. M. Prokip, “Triangularization of a pair of matrices over the domain of principal ideals with minimal quadratic polynomials,” Mat. Metody Fiz.-Mekh. Polya, 58, No. 1, 42–46 (2015); English translation: J. Math. Sci., 222, No. 1, 50–55 (2017).Google Scholar
  5. 5.
    R. A. Sarkisyan, “Conjugacy problem for sets of integral matrices,” Mat. Zametki, 25, No. 6, 811–824 (1979); English translation: Math. Notes, 25, No. 6, 419–426 (1979).Google Scholar
  6. 6.
    S. V. Sidorov, “Similarity of matrices with integer spectrum over the ring of integers,” Izv. Vyssh. Uchebn. Zaved., Mat., No. 3, 86–94 (2011); English translation: Russian Math. (Izv. VUZOV), 55, No. 3, 77–84 (2011).Google Scholar
  7. 7.
    D. K. Faddeev, “On the equivalence of systems of integer matrices,” Izv. Akad. Nauk SSSR, Ser. Mat., 30, No. 2, 449–454 (1966).MathSciNetGoogle Scholar
  8. 8.
    R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge Univ. Press, Cambridge (1985).Google Scholar
  9. 9.
    J. Alaminos, M. Brešar, J. Extremera, and A. R. Villena, “On bilinear maps determined by rank-one idempotents,” Linear Algebra Appl., 432, No. 2-3, 738–743 (2010).MathSciNetCrossRefGoogle Scholar
  10. 10.
    W. C. Brown, Matrices over Commutative Rings, Marcel Dekker, New York (1993).
  11. 11.
    R. Bru, R. Cantó, and A. M. Urbano, “Eigenstructure of rank one updated matrices,” Linear Algebra Appl., 485, 372–391 (2015).MathSciNetCrossRefGoogle Scholar
  12. 12.
    H. Deguang and B. V. Limaye, “On a spectral characterization of rank-one matrices,” Linear Algebra Appl., 143, 1–6 (1991).MathSciNetCrossRefGoogle Scholar
  13. 13.
    A. A. Florentino Carlos, “Simultaneous similarity and triangularization of sets of 2 × 2 matrices,” Linear Algebra Appl., 431, No. 9, 1652–1674 (2009).MathSciNetCrossRefGoogle Scholar
  14. 14.
    F. Grunewald and J. Mennicke, “Solution of the conjugacy problem in certain arithmetic groups,” in: Word Problems, II (Conf. on Decision Problems in Algebra, Oxford, 1976), Stud. Logic Foundations Math., Vol. 95 (1980), pp. 101–139.CrossRefGoogle Scholar
  15. 15.
    R. M. Guralnick, “Similarity of matrices over commutative rings,” Linear Algebra Appl., 157, 55–68 (1991).MathSciNetCrossRefGoogle Scholar
  16. 16.
    S. M. Osnaga, “On rank-one matrices and invariant subspaces,” Balk. J. Geom. Appl., 10, No. 1, 145–148 (2005).MathSciNetzbMATHGoogle Scholar
  17. 17.
    V. Prokip, “On similarity of matrices over commutative rings,” Linear Algebra Appl., 399, 225–233 (2005).MathSciNetCrossRefGoogle Scholar
  18. 18.
    V. M. Prokip, “Simultaneous triangularization of a pair of matrices over a principal ideal domain with quadratic minimal polynomials,” in: Advances in Linear Algebra Research, Nova Sci. Publisher, New York (2015), pp. 287–297.Google Scholar
  19. 19.
    O. Taussky, “Simultaneous similarities of pairs of 2 × 2 integral symmetric matrices,” Rocky Mountain J. Math., 19, No. 3, 957–966 (1989). Scholar
  20. 20.
    H. Tian, “All solutions of the Yang–Baxter-like matrix equation for rank-one matrices,” Appl. Math. Lett., 51, 55–59 (2016).MathSciNetCrossRefGoogle Scholar
  21. 21.
    L. Wang, Y. Fan, and X. Ma, “On bilinear maps determined by rank-one matrices with some applications,” Linear Algebra Appl., 434, No. 5, 1354–1361 (2011).MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  • V. М. Prokip
    • 1
  1. 1.Pidstryhach Institute for Applied Problems in Mechanics and MathematicsUkrainian National Academy of SciencesLvivUkraine

Personalised recommendations